Please use this identifier to cite or link to this item: http://hdl.handle.net/10125/3105

Disjunct Distributions of Halobates (Hemiptera: Gerridae) in the Pacific Ocean

File SizeFormat 
v51n2-134-142.pdf4.01 MBAdobe PDFView/Open

Item Summary

Title: Disjunct Distributions of Halobates (Hemiptera: Gerridae) in the Pacific Ocean
Authors: Cheng, Lanna
Issue Date: Apr 1997
Publisher: University of Hawaii Press
Citation: Cheng L. 1997. Disjunct distributions of Halobates (Hemiptera: Gerridae) in the Pacific Ocean. Pac Sci 51(2): 134-142.
Abstract: Five species of Halobates are specially adapted to a pelagic life. They
all occur in the Pacific Ocean, each with a well-defined zoogeographical range.
Only two species were caught in a series of samples collected between Hawai'i and
Tahiti: H. sericeus Eschscholtz, with an amphitropical distribution, and H. micans
Eschscholtz, occupying the equatorial zone separating the northern and southern
populations of the former. This disjunct distribution pattern may be maintained by
zonal equatorial current systems. Although mixing of the two species may occur
during seasonal weakenings of the currents, the two populations of H. sericeus
appear to be quite separate, with little or no possibilities of genetic exchange.
URI/DOI: http://hdl.handle.net/10125/3105
ISSN: 0030-8870
Appears in Collections:Pacific Science Volume 51, Number 2, 1997



Items in ScholarSpace are protected by copyright, with all rights reserved, unless otherwise indicated.